MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 6" (16 CM) AGB+; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 6" (16 CM) AGB+; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number ASK-42703-PRJ
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the extension line tore/separated during use on patient.Additional information has been requested from the account.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Additional information received indicates when finishing dressing in room, the iv tubing was found lying in the bed, the distal port tubing had become dislodged and was broken causing the port to leak.No injury hemodynamically to patient noted.The customer provided one image for analysis.Visual analysis revealed that the distal line was severed, and evidence of use was observed in the image.The customer returned one, 3-lumen cvc for analysis.Signs of use in the form of biological material was observed.Visual analysis revealed that the distal extension line was severed towards the juncture hub.The severed line was not returned for analysis.Microscopic examination confirmed the damage and revealed that the separation was angled and was smooth/uniform, which is damage consistent with contact with a sharp instrument (i.E.Scalpel, scissors, needle bevel, etc.).The point of separation measured 15mm from the juncture hub.The distal line outer diameter measured 0.0855", which is within the specification limits of 0.0840"-0.0880" per the distal line extrusion product drawing.The distal line inner diameter at the point of separation measured 0.056", which is within the specification limits of 0.055"-0.059" per the distal line extrusion product drawing.A lab inventory syringe filled with water was attached to the medial and proximal lines and flushed.Water exited out of the respective skive holes as intended.Performed per ifu statement, "check for catheter patency: attach 10 ml syringe filled with sterile normal saline.Aspirate catheter for adequate blood return.Vigorously flush catheter".A manual tug test confirmed that the medial and proximal lines were secure and intact.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number taken from the sales history data of the customer.No relevant findings were identified.The ifu provided with the kit, informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a severed extension line was confirmed through complaint investigation.Visual analysis revealed that the distal line was severed towards the juncture hub.The point of separation was smooth and angled and appeared consistent with damage resulting from contact with a sharp instrument (i.E.Scissors, scalpel, needle bevel, etc).Despite the damage, the sample met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: section d.1.-brand name corrected to arrow pi cvc kit: 3-l 7 fr x 6" (16 cm) agb+.Section d.4.-catalog# corrected to ask-42703-prj.Section d.4.-lot# removed (unknown).Section d.4.-expiration date removed (unknown).Section d.4.-udi# corrected to (b)(4).
 
Event or Problem Description
It was reported that: the extension line tore/separated during use on patient.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 6" (16 CM) AGB+
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17956471
Report Number9680794-2023-00813
Device Sequence Number7044464
Product Code FOZ
UDI-Device Identifier00801902098825
UDI-Public00801902098825
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2025
Device Catalogue NumberASK-42703-PRJ
Device Lot Number33F23C0569
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown